MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 400MM/RIGHT-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 400MM/RIGHT-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.260S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter is synthes sales consultant.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a revision surgery on (b)(6) 2018 as it was found out that a trochanteric femoral nailing advanced (tfna) nail broke at the junction of the helical blade a few months after a patient had a hip fracture fixed with tfna.The nail was removed, and a total hip arthroplasty was done.There were no fragments generated from the broken device and it was removed without incident.Surgical delay and procedure outcome is unknown.Patient status is unknown.Concomitant devices reported: tfna fenestrated helical blade 100mm (part# 04.038.400, lot# h557037, quantity 1); screw (part # unknown, lot # unknown, quantity 1).This report is for one (1) tfna nail.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, it was found out that a trochanteric femoral nailing advanced (tfna) nail broke at the junction of the helical blade a few months after a patient had a hip fracture fixed with tfna.The patient required a nail removal and a total hip arthroplasty.Surgical delay and procedure outcome is unknown.Patient status is unknown.Concomitant devices reported: tfn helical blade (part# 04.038.400, lot# h557037, quantity 1) unknown screw (part # unknown, lot # unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: device history lot : manufacturing location: monument, manufacturing date: 07-mar-2018, expiration date: 31-jan-2028, part #: 04.037.260s, 12mm/130 deg ti cann tfna 400mm/right- sterile, lot number: h562967 (sterile), lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Nr was initiated at op, release to warehouse, for label quantity reconciliation not matching the order quantity.The disposition of the nr was to rework and reinspect the lot to ensure each box was correctly labeled and rework the lppf documentation.This nr would not have contributed to the reported complaint condition of ¿broken nail¿.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label logs lppf, lmd/lpf were reviewed and determined to be conforming after rework.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Scn supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: 04.037.912.4, wave spring, shim ended, bp55, lot number: h474707, lot quantity: (b)(4): work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 08-jan-2018 were reviewed and determined to be conforming.04.037.942.2, lock prong, 130 degree, tfna, bp55, lot number: l643483, lot quantity: (b)(4): work order traveler met all inspection acceptance criteria.04.037.912.3, tfna lock drive, bp58, lot number: h534270, lot quantity: (b)(4): work order traveler met all inspection acceptance criteria.Inspection sheet, met all inspection acceptance criteria.21127, timoagri16.00, bp80, lot number: h354576, lot quantity:(b)(4).: certificate of analysis received from metalwerks dated 31-mar-2017 was reviewed and determined to be conforming.Lot summary report dated 28-apr-2017 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the 12mm/130 degree ti cannulated tfna 400mm/right (04.037.260s) was received broken through the head element proximal locking hole.The fracture site appears homogeneous without voids or discoloration.Additional surface wear consistent with implantation and explantation was noted which would not impact device functionality.The received condition of the device was found to match the complaint description of broken, as such the complaint is confirmed.As such the specific circumstances at the time of the issue are unknown, therefore, it cannot be definitively determined if external factors (use error, misuse/abuse, postoperative trauma, etc.) impacted the complaint condition.Additionally a 5.0mm locking screw and a helical blade (04.038.400 lot h557037) were received without allegation.The returned devices were examined and no defects or deficiencies were identified which may have contributed to the complaint condition.Dimensional inspection: the diameter of the proximal nail, adjacent to the fracture was measured at 15.67mm above the fracture and 15.66mm below the fracturing using calipers.Both measurements are within the specification per relevant drawings.Document/specification review: the relevant drawings, reflecting the current and manufactured revisions, were reviewed: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Material review: material review was completed as part of the dhr and no nonconformances were noted.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Conclusion the returned nail was found to be broken through the proximal head element hole, as such the complaint is confirmed.The system risk document was found to adequately address the complaint condition (action a-1821114).During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 400MM/RIGHT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8130389
Report Number2939274-2018-55270
Device Sequence Number1770356
Product Code HSB
UDI-Device Identifier10886982097408
UDI-Public(01)10886982097408
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.260S
Device Catalogue Number04.037.260S
Device Lot NumberH562967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer12/06/2018
01/10/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/01/2019
01/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR